Alert archive / Colorado / Flash Flood Warnings in 2015
Flash Flood Warning 23, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Jun 16, 2015, 1:24 AM MDT for El Paso County, Pueblo County, Colorado. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2015, 1:24 AM MDT (07:24 UTC)
- Expired
- Jun 16, 2015, 7:30 AM MDT
- In force
- 6 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- None
Counties El Paso County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 40 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 7.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 560 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
661
WGUS55 KPUB 160737
FFWPUB
COC041-101-161330-
/O.NEW.KPUB.FF.W.0023.150616T0724Z-150616T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
124 AM MDT TUE JUN 16 2015
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FOUNTAIN CREEK...IN NORTH CENTRAL PUEBLO COUNTY IN SOUTHEASTERN
COLORADO...AND SOUTH CENTRAL EL PASO COUNTY IN EAST CENTRAL
COLORADO...
* UNTIL 730 AM MDT TUESDAY
* AT 130 AM MDT...RIVER GAUGE REPORTS ALONG THE FOUNTAIN CREEK NEAR
FOUNTAIN INDICATED RAPID RISES IN WATER LEVELS OF 5 FEET IN ABOUT
AN HOUR. ADDITIONAL RISES ARE POSSIBLE. THIS FLOOD WAVE IS
MOVING DOWNSTREAM TOWARD MIDWAY...PINON AND INTO PUEBLO.
* SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE LOCATIONS
ALONG THE RIVER THROUGH FOUNTAIN...MIDWAY...PINON AND PUEBLO.
FLOOD WATERS ARE MOVING DOWN FOUNTAIN CREEK FROM FOUNTAIN TO PUEBLO.
THE FLOOD CREST IS MOVING PAST FOUNTAIN NOW AND IS EXPECTED TO MOVE
THROUGH MIDWAY...PINON AND PUEBLO OVERNIGHT INTO WEDNESDAY MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE NEAR FOUNTAIN CREEK...TAKE PRECAUTIONS FOR THE FLOOD WAVE
NOW. IF NECESSARY...MOVE TO HIGHER GROUND. ACT QUICKLY TO PROTECT
YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3869 10468 3847 10457 3825 10457 3825 10462
3846 10462 3867 10473
$$
LW4 follow-up statements
451
WGUS75 KPUB 160918
FFSPUB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
300 AM MDT TUE JUN 16 2015
COC041-101-161330-
/O.CON.KPUB.FF.W.0023.000000T0000Z-150616T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PUEBLO CO-EL PASO CO-
300 AM MDT TUE JUN 16 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM MDT
TUESDAY FOR FOUNTAIN CREEK IN NORTH CENTRAL PUEBLO AND SOUTH CENTRAL
EL PASO COUNTIES...
AT 300 AM MDT...RIVER GAUGE REPORTS INDICATED THAT THE FOUNTAIN
CREEK NEAR FOUNTAIN ROSE 5 TO 6 FEET IN ABOUT AN HOUR. THIS JUMP IN
WATER LEVELS WAS THE RESULT OF OVER 3 INCHES OF RAIN IN PARTS OF
COLORADO SPRINGS MONDAY EVENING. ADDITIONAL RISES ARE POSSIBLE.
FLOOD WATERS ARE MOVING DOWN FOUNTAIN CREEK FROM FOUNTAIN TO PUEBLO.
THE FLOOD CREST IS MOVING PAST FOUNTAIN NOW AND IS EXPECTED TO MOVE
THROUGH MIDWAY...PINON AND PUEBLO OVERNIGHT INTO WEDNESDAY MORNING.
AREAS ALONG FOUNTAIN CREEK FROM FOUNTAIN TO PUEBLO SHOULD PREPARE
FOR FLASH FLOODING OVERNIGHT INTO TUESDAY MORNING. RIVER BANKS MAY
BREAK AWAY INTO THE FAST FLOWING CURRENT. TREES AND OTHER LARGE
DEBRIS MAY JAM AND REDIRECT FLOWS. DAMAGE TO ROADS AND BRIDGES
ALONG THE RIVER WILL BE POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE NEAR FOUNTAIN CREEK...TAKE PRECAUTIONS FOR THE FLOOD WAVE
NOW. IF NECESSARY...MOVE TO HIGHER GROUND. ACT QUICKLY TO PROTECT
YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3869 10468 3847 10457 3825 10457 3825 10462
3846 10462 3867 10473
$$
LW802
WGUS75 KPUB 161113
FFSPUB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
456 AM MDT TUE JUN 16 2015
COC041-101-161330-
/O.CON.KPUB.FF.W.0023.000000T0000Z-150616T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PUEBLO CO-EL PASO CO-
456 AM MDT TUE JUN 16 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM MDT
TUESDAY FOR FOUNTAIN CREEK IN NORTH CENTRAL PUEBLO AND SOUTH CENTRAL
EL PASO COUNTIES...
AT 456 AM MDT...RIVER GAUGE REPORTS INDICATE THAT PEAK FLOWS HAVE
MOVED PAST THE FOUNTAIN AREA AND ARE NOW MOVING INTO THE PINON AREA.
FOUNTAIN CREEK NEAR FOUNTAIN PEAKED 6 FEET ABOVE BASE FLOWS...AND
HAS NOW DROPPED TO ABOUT 3 FEET ABOVE BASE FLOWS. THE RIVER IS STILL
ABOVE MINOR FLOOD STAGE IN THAT AREA AND STILL DANGEROUS.
THE FLOOD WAVE IS JUST NOW ENTERING THE PINON AREA. FOUNTAIN CREEK
JUMPED UP ABOUT 2 FEET FROM BASE FLOWS BETWEEN 330 AND 430 AM MDT.
THE RIVER IS FORECAST TO CONTINUING RISING SEVERAL MORE FEET THROUGH
THE EARLY MORNING HOURS AS THE CREST FROM THE FOUNTAIN AREA WORKS
DOWNSTREAM.
THE FLOOD WAVE WILL CONTINUE WORKING DOWN THROUGH PUEBLO DURING THE
MORNING HOURS. THE FLASH FLOOD WARNING THAT IS CURRENTLY IN EFFECT
THROUGH 730 AM WILL LIKELY BE EXTENDED TO ACCOUNT FOR THE LARGE
VOLUME OF WATER THAT IS MOVING DOWNSTREAM.
AREAS ALONG FOUNTAIN CREEK FROM FOUNTAIN TO PUEBLO SHOULD BE
PREPARED FOR FLASH FLOODING THIS MORNING. RIVER BANKS MAY BREAK
AWAY INTO THE FAST FLOWING CURRENT. TREES AND OTHER LARGE DEBRIS
MAY JAM AND REDIRECT FLOWS. DAMAGE TO ROADS AND BRIDGES ALONG THE
RIVER WILL BE POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE NEAR FOUNTAIN CREEK...TAKE PRECAUTIONS FOR THE FLOOD WAVE
NOW. IF NECESSARY...MOVE TO HIGHER GROUND. ACT QUICKLY TO PROTECT
YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3869 10468 3847 10457 3825 10457 3825 10462
3846 10462 3867 10473
$$
LW129
WGUS75 KPUB 161218
FFSPUB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
600 AM MDT TUE JUN 16 2015
COC041-101-161330-
/O.CON.KPUB.FF.W.0023.000000T0000Z-150616T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PUEBLO CO-EL PASO CO-
600 AM MDT TUE JUN 16 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM MDT
TUESDAY FOR FOUNTAIN CREEK IN NORTH CENTRAL PUEBLO AND SOUTH CENTRAL
EL PASO COUNTIES...
AT 600 AM MDT...RIVER GAUGE REPORTS INDICATE THAT PEAK FLOWS HAVE
MOVED PAST THE FOUNTAIN AREA AND ARE NOW MOVING THROUGH THE PINON
AREA TOWARD PUEBLO. FOUNTAIN CREEK NEAR FOUNTAIN PEAKED 6 FEET ABOVE
BASE FLOWS...AND HAS NOW DROPPED TO ABOUT 1 FOOT ABOVE BASE FLOWS.
THE RIVER HAS DROPPED BELOW FLOOD STAGE IN THE FOUNTAIN AREA.
THE FLOOD WAVE IS NOW MOVING THROUGH THE PINON AREA. FOUNTAIN CREEK
NEAR PINON WAS 3 FEET ABOVE BASE FLOWS AT 5 AM. THE RIVER NEAR
PINON IS FORECAST TO RISE ANOTHER 4 FEET THIS MORNING...TAKING IT
ABOVE MINOR FLOOD STAGE.
THE FLOOD WAVE WILL CONTINUE WORKING DOWN THROUGH PUEBLO DURING THE
MORNING HOURS. THE FLASH FLOOD WARNING THAT IS CURRENTLY IN EFFECT
THROUGH 730 AM MAY BE EXTENDED...DEPENDING ON HOW THE FLOOD WAVE
DISSIPATES AS IT MOVES DOWNSTREAM.
AREAS ALONG FOUNTAIN CREEK FROM FOUNTAIN TO PUEBLO SHOULD BE
PREPARED FOR FLASH FLOODING THIS MORNING. RIVER BANKS MAY BREAK
AWAY INTO THE FAST FLOWING CURRENT. TREES AND OTHER LARGE DEBRIS
MAY JAM AND REDIRECT FLOWS. DAMAGE TO ROADS AND BRIDGES ALONG THE
RIVER WILL BE POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3847 10457 3825 10457 3825 10462 3846 10462
3856 10466 3857 10462
$$
LW378
WGUS75 KPUB 161331
FFSPUB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
723 AM MDT TUE JUN 16 2015
COC041-101-161333-
/O.EXP.KPUB.FF.W.0023.000000T0000Z-150616T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PUEBLO CO-EL PASO CO-
723 AM MDT TUE JUN 16 2015
...THE FLASH FLOOD WARNING FOR FOUNTAIN CREEK IN NORTH CENTRAL
PUEBLO AND SOUTHCENTRAL EL PASO COUNTIES WILL EXPIRE AT 730 AM MDT...
RIVER RISES ARE NO LONGER EXPECTED TO BE FLASHY ENOUGH TO REQUIRE A
FLASH FLOOD WARNING SO THE FLASH FLOOD WARNING THAT WAS IN EFFECT
WILL BE ALLOWED TO EXPIRE.
HOWEVER...THE FLOOD WARNING FOR THE FOUNTAIN CREEK IN PUEBLO COUNTY
WILL CONTINUE AS FLOOD WATERS FROM HEAVY RAIN IN COLORADO SPRINGS
LAST NIGHT CONTINUES TO MOVE DOWNSTREAM TO THE ARKANSAS.
IN ADDITION...FLOOD WARNINGS CONTINUE FOR THE ARKANSAS RIVER FROM
EAST OF PUEBLO DAM TO NEAR LA JUNTA.
LAT...LON 3847 10457 3825 10457 3825 10462 3846 10462
3856 10466 3857 10462
$$
LWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 11:56 PM MDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 15, 11:56 PM MDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1156 PM MDT MON JUN 15 2015 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 221 PM MDT MON JUN 15 2015 ...STORMS A BIT STRONGER TOMORROW... CURRENTLY...STORMS STARTING TO MOVE OFF THE MTS AND WILL AFFECT THE SERN PLAINS AND VALLEYS LATE THIS AFTERNOON THROUGH THIS EVENING...BEFORE QUIETING DOWN OVERNIGHT. SVR PARAMETERS CURRENTLY PRETTY MODEST...WITH UNDER 25 KTS OF SHEAR AND CAPE GENERALLY UNDER 750 J/KG...SO MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL WITH POTENTIAL FOR FLASH FLOODING...ESPECIALLY ACROSS THE URBAN ZONES AND BURN SCARS. TUESDAY...FLOW BECOMES MORE ZONAL AND STRENGTHENS A BIT...PARTICULARLY OVER NRN PORTIONS OF THE CWA. EXPECT BULK SHEARS TO RISE TO UP TO AROUND 40 KTS...WITH CAPE OF UPWARDS OF 1500 J/KG. ANOTHER SHORT WAVE IS EXPECTED TO MOVE THROUGH CO MID AFTERNOON DURING PEAK HEATING. SO...SVR THREAT WILL BE A BIT HIGHER TOMORROW WITH STORMS CAPABLE OF HAIL LARGER THAN ONE INCH AND WIND TO 60 MPH. LOCALLY HEAVY RAINFALL WILL AGAIN BE A THREAT. STORMS WILL BE MOVING A BIT FASTER TOMORROW...WHICH WILL MITIGATE THE HEAVY RAINFALL TO SOME EXTENT...BUT STORMS WILL BE A BIT STRONGER AND SO WILL HAVE POTENTIAL FOR HIGHER RAIN RATES. BOTTOM LINE...AT LEAST ONE MORE DAY WHEN WE WILL HAVE TO CLOSELY MONITOR THE BURN SCARS AND FLOOD PRONE AREAS...ALONG WITH A SVR THREAT. SPC CURRENTLY HAS MUCH OF OUR AREA IN A MARGINAL RISK FOR SVR. TEMPS TOMORROW WILL ALSO BE ON THE RISE. BOTH NAM AND GFS MOS GUIDANCE HAVE KPUB IN THE LOWER 90S FOR TOMORROW. HOWEVER...GIVEN THAT MOS HAS BEEN MUCH TOO WARM ON ACCOUNT OF THE MODELS NOT PICKING UP ON THE EFFECTS OF GREATER LOW LEVEL MOISTURE AND ABUNDANT PRECIP...WILL HOLD MAX TEMPS ABOUT 5 DEGREES BELOW MOS VALUES...OR MID TO UPPER 80S FOR THE ERN PLAINS. HIGHS WILL AGAIN DEPEND ON HOW QUICKLY CONVECTION DEVELOPS AND MOVES OFF ON TO THE PLAINS TUE AFTERNOON. SHOULD START TO FEEL A BIT MORE LIKE SUMMER TOMORROW. ROSE .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 221 PM MDT MON JUN 15 2015 A COUPLE MORE DAYS FOR THUNDERSTORM CONCERNS...THEN FORECAST AREA DRIES OUT AND WARMS UP. FAIRLY FLAT UPPER RIDGE WILL EXTEND FROM THE SOUTHWEST U.S...WITH SHORTWAVES EMBEDDED IN THE FLOW MOVING ACROSS THE NORTHERN U.S. ROCKIES...SKIRTING THROUGH NORTHERN CO. THESE WILL HELP FIRE OFF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH MID WEEK...WITH GREATEST COVERAGE ACROSS NORTHERN PORTIONS OF THE AREA. WILL HAVE THE THREAT FOR SOME SEVERE TO MARGINALLY SEVERE THUNDERSTORMS THROUGH TUESDAY EVENING ACROSS NORTHERN PORTIONS OF THE SOUTHEAST PLAINS...WITH MOST ACTIVITY SHIFTING EASTWARD THROUGH THE EVENING. GFS AND NAM SUGGEST BEST PARAMETERS FOR MCS DEVELOPMENT WILL BE ACROSS NORTHEAST CO AND SHIFTING EASTWARD INTO NE...SO THINK MOST OF SOUTHEAST COLORADO SHOULD BE DRY AFTER MIDNIGHT. PATTERN LOOKS SIMILAR FOR WEDNESDAY...ANOTHER ROUND OF AFTERNOON THUNDERSTORMS DEVELOPS OVER THE MOUNTAINS AND SHIFTS EASTWARD INTO THE PLAINS. SFC DEW POINTS DRY OUT FOR WESTERN PORTIONS OF THE AREA...BUT HOLD STRONG IN THE 50S FOR NORTHERN AND EASTERN PORTIONS OF THE PLAINS. HIGHEST CAPES...1500+ J/KG...WILL BE ACROSS EASTERN PORTIONS OF THE AREA...EAST OF A DIFFUSE DRY LINE. DEEP LAYER SHEARS WILL BE RUNNING AROUND 30 KTS...SO LOOKS LIKE ANOTHER DAY FOR A MARGINAL SEVERE THUNDERSTORM THREAT. THUNDERSTORMS SHOULD MOVE OFF INTO THE ADJACENT PLAINS WEDNESDAY EVENING...WITH LOW LEVEL JET MOST LIKELY FOCUSING NOCTURNAL CONVECTION TO THE NORTH ACROSS KS/NE AGAIN...THOUGH 18Z NAM IS HOLDING ONTO SOME THUNDERSTORMS PAST MIDNIGHT ACROSS THE FAR SOUTHEAST CORNER OF THE STATE. WILL HAVE TO SEE HOW THIS LATTER SOLN PANS OUT. WEATHER DRIES OUT AND WARMS UP BEGINNING THURSDAY FOR THE MOUNTAIN AREAS...THEN FOR ALL AREAS FOR FRIDAY. TEMPERATURES COULD BE HITTING WELL INTO THE 90S FOR THE PLAINS WITH 80S FOR THE VALLEYS...60S AND 70S FOR THE MOUNTAIN COMMUNITIES. NEXT UPPER TROF MOVES ACROSS THE NORTHERN U.S. ROCKIES ON SATURDAY...WHICH WILL SEND A FRONT THROUGH THE SOUTHEAST PLAINS. MAY TAKE THE EDGE OFF THE TEMPERATURES A BIT...BUT FOR NOW THIS FRONT LOOKS PRETTY DRY. FLOW ALOFT TRANSITIONS TO SOUTHWESTERLY BY MONDAY AS THE UPPER HIGH SHIFTS EASTWARD INTO THE CENTRAL PLAINS. FOR NOW...SUNDAY AND MONDAY LOOK PRETTY DRY IN THE GFS...WITH TEMPERATURES HEATING BACK UP WELL INTO THE 90S AGAIN FOR THE PLAINS. ECMWF SPREADS LOW LEVEL MOISTURE WESTWARD INTO EASTERN CO MORE AGGRESSIVELY THAN GFS BEHIND SATURDAYS FRONT...AND KEEPS ISOLATED THUNDERSTORMS ACROSS EASTERN PORTIONS OF THE FORECAST AREA EACH AFTERNOON AND EVENING. FOR NOW...FORECAST WILL LEAN TOWARDS THE DRIER SIDE. -KT && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1150 PM MDT MON JUN 15 2015 PRIMARY CONCERN CONTINUES TO BE POTENTIAL FOR THUNDERSTORMS INTO TONIGHT WITH MVFR TO BRIEF IFR CONDITIONS AT TIMES AT KCOS AND KPUB DUE TO STORMS WITH LOCALLY HEAVY RAINFALL AND POSSIBLY SMALLER HAIL AT TIMES. NEXT ROUND OF STORMS ARE ANTICIPATED TUESDAY AFTERNOON WITH A FEW OF THESE STORMS CAPABLE OF BECOMING STRONG TO SEVERE IN COMBINATION WITH LOCALLY HEAVY RAINFALL AND GUSTY WINDS. && .HYDROLOGY... ISSUED AT 221 PM MDT MON JUN 15 2015 PER COORDINATION WITH LOCAL EM ACROSS OUR WRN ZONES...WILL KEEP THE FLASH FLOOD WATCH GOING ACROSS THE SAN LUIS VALLEY AND SURROUNDING MTS THROUGH THIS EVENING. STREAM FLOWS ARE FALLING ACROSS THIS AREA...BUT COULD STILL SEE SOME LOCAL FLASH FLOOD CONCERNS DEPENDING ON THIS AFTERNOON AND EVENING'S RAINFALL. FARTHER NORTH...OVER LAKE AND CHAFFEE COUNTIES...STILL SEEING STREAMS AT OR NEAR THEIR BANKS...AND GIVEN CONTINUED SNOW MELT AND POTENTIAL FOR HEAVY RAINFALL WILL EXTEND THE WATCH THROUGH TUE EVENING AS WE CONTINUE TO MONITOR THE FLOOD POTENTIAL. ROSE && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR COZ058>063. FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR COZ064>075-078. &&
Hazardous weather outlook, Jun 15, 10:05 PM MDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1005 PM MDT MON JUN 15 2015 COZ058>089-093>099-170415- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1005 PM MDT MON JUN 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL...LIGHTNING AND SMALL HAIL ARE EXPECTED TO CONTINUE INTO THIS EVENING. IN ADDITION...RIVERS AND STREAMS CONTINUE TO RUN HIGH FROM SNOW MELT...AND ANY LOCALLY HEAVY RAINFALL WILL ADD TO THE FLASH FLOOD AND RIVER FLOODING THREAT. OF PARTICULAR CONCERN ARE RIVERS AND STREAMS OVER AND NEAR MOUNTAIN AREAS AND THOSE DRAINING INTO THE UPPER ARKANSAS AND SAN LUIS VALLEYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY THROUGH THURSDAY WILL SEE DAILY ROUNDS OF AFTERNOON AND EVENING THUNDERSTORMS. PRIMARY THREATS WILL INCLUDE LIGHTNING...LOCALLY HEAVY RAIN AND FLASH FLOODING OVER URBAN AREAS...BURN SCARS AND SWOLLEN STREAMS. FRIDAY THROUGH SUNDAY...A PATTERN SHIFT TO WARMER AND DRIER WEATHER LOOKS TO TAKE PLACE. THUNDERSTORM ACTIVITY DURING THIS PERIOD IS EXPECTED TO BE MUCH MORE SPARSE...AND CONFINED MAINLY TO THE MOUNTAIN AREAS DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. PRIMARY STORM THREATS DURING THIS PERIOD WILL INCLUDE LIGHTNING AND WIND GUSTS TO AROUND 50 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS EVENING ACROSS THE ENTIRE REGION.
In the hours before
Local storm report, Jun 15, 9:01 PM MDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
901 PM MDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM HEAVY RAIN 3 WSW COLORADO SPRINGS 38.82N 104.86W
06/15/2015 M0.80 INCH EL PASO CO NWS EMPLOYEE
.80 INCHES OF RAIN IN 15 MINUTES FROM APPROXIMATELY 842
PM MDT TO 857 PM MDT
&&Local storm report, Jun 15, 9:22 PM MDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
922 PM MDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 PM HEAVY RAIN 4 NNE COLORADO SPRINGS 38.88N 104.80W
06/15/2015 M1.00 INCH EL PASO CO TRAINED SPOTTER
1 INCH OF RAIN IN 20 MINUTES.
&&Local storm report, Jun 15, 9:50 PM MDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
950 PM MDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM HEAVY RAIN 2 WNW COLORADO SPRINGS 38.85N 104.85W
06/15/2015 M1.39 INCH EL PASO CO TRAINED SPOTTER
1.39 INCHES OF RAIN IN 1 HOUR FROM APPROXIMATELY 843 PM
MDT TO 943 PM MDT.
&&Local storm report, Jun 15, 10:00 PM MDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1000 PM MDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HEAVY RAIN 4 NNE COLORADO SPRINGS 38.88N 104.80W
06/15/2015 M1.30 INCH EL PASO CO TRAINED SPOTTER
1.30 INCHES OF RAIN IN 70 MINUTES.
&&Local storm report, Jun 15, 10:44 PM MDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1044 PM MDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HEAVY RAIN 4 S COLORADO SPRINGS 38.77N 104.83W
06/15/2015 M3.05 INCH EL PASO CO TRAINED SPOTTER
3.05 INCHES OF PRECIPITATION SINCE APPROXIMATELY 740 PM
MDT...RAIN AND RAIN RATE HAS RECENTLY DECREASED.
&&Local storm report, Jun 15, 11:15 PM MDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1115 PM MDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1114 PM FLASH FLOOD 4 S COLORADO SPRINGS 38.78N 104.82W
06/15/2015 EL PASO CO BROADCAST MEDIA
FLASH FLOODING REPORTED APPROXIMATELY 4 MILES SOUTH OF
COLORADO SPRINGS NEAR STAR RANCH ROAD AND HIGHWAY 115
WITH CARS STRANDED.
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 6:04 PM MDT | Areal Flood Advisory | PUB | Chaffee, Saguache | 116 min |
| Jun 15, 8:55 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Jun 15, 9:35 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Jun 15, 10:41 PM MDT | Areal Flood Advisory | PUB | El Paso, Fremont, Teller | 2 hr |
| Jun 15, 10:53 PM MDT | Flash Flood Warning | PUB | El Paso, Fremont | 3 hr |
| Jun 15, 11:02 PM MDT | Areal Flood Advisory | PUB | El Paso | 118 min |
| Jun 15, 11:21 PM MDT | River Flood Warning | PUB | El Paso | 23 hr |
| Jun 15, 11:27 PM MDT | Areal Flood Advisory | PUB | El Paso, Fremont, Pueblo | 2 hr |
| Jun 15, 11:55 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Jun 16, 1:17 AM MDT | River Flood Warning | PUB | Pueblo | 29 hr |
| Jun 16, 2:08 AM MDT | River Flood Warning | PUB | Pueblo | 65 hr |
| Jun 16, 2:08 AM MDT | River Flood Warning | PUB | Crowley, Otero | 3 days |
| Jun 16, 8:08 AM MDT | River Flood Warning | PUB | Fremont | 7 days |
| Jun 16, 10:51 AM MDT | Special Weather Statement | PUB | Saguache | 39 min |
| Jun 16, 11:23 AM MDT | Special Weather Statement | PUB | Custer | 52 min |
| Jun 16, 12:15 PM MDT | Special Weather Statement | PUB | Custer | 45 min |
| Jun 16, 12:47 PM MDT | Special Weather Statement | PUB | 43 min | |
| Jun 16, 12:58 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 47 min |
| Jun 16, 1:08 PM MDT | Areal Flood Advisory | PUB | Las Animas | 3 hr |
| Jun 16, 1:17 PM MDT | River Flood Warning | PUB | Pueblo | 13 hr |
| Jun 16, 1:21 PM MDT | Special Weather Statement | PUB | Huerfano | 39 min |
| Jun 16, 1:29 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 46 min |
| Jun 16, 1:55 PM MDT | Areal Flood Advisory | PUB | Huerfano, Las Animas | 3 hr |
| Jun 16, 1:59 PM MDT | Special Weather Statement | PUB | Costilla | 46 min |
| Jun 16, 2:15 PM MDT | Special Weather Statement | PUB | Las Animas | 45 min |
Nearby
Flash Flood Warnings in Colorado, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.